# SDR CA120103021

- Difficulty date: December 30, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 45,348 hours
- Engine: Pwa PT6A65B
- Propeller: Hartzl HCB4MP3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: MS24171D1
- Condition: Damaged
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH, THE CREW SELECTED GEAR DOWN. THE LANDING GEAR FAILED TO EXTEND, AFTER SOME TIME, ABOUT 5 MINUTES, THE GEAR EXTENDED ON IT`S OWN.  THE ACFT LANDED SAFELY, NO EMERGENCY WAS DECLARED.  UPON INSPECTION, TECH DISCOVERED THE MLG RELAY WAS FILLED WITH WATER.  THE RELAY FROZE AT ALTITUDE PREVENTING THE RELAY FROM FUNCTIONING. WHEN THE GEAR WAS SELECTED DOWN, THE RELAY HEATED UP UNTIL IT MELTED THE ICE, ALLOWING THE RELAY TO FUNCTION. THE RELAY WAS REPLACED. IT SHOULD BE NOTED THAT THIS OCCURRANCE HAS HAPPENED TO THIS OPERATOR ON SEVERAL OCCASIONS. THE REASON THE WATER HAS BEEN ABLE TO GET INTO THE INTERNAL PORTIONS OF THE RELAY IS UNKNOWN.
